zbMATH — the first resource for mathematics

Quotients of schemes by \(\alpha _p\) or \(\mu _{p}\) actions in characteristic \(p>0\). (English) Zbl 1386.14175
Let \(k\) be a field of characteristic \(p > 0\), let \(X\) be an integer scheme over \(k\) which admits a nontrivial \(\alpha_p\) or \(\mu_p\) action and let \(\pi: X \to Y\) be the quotient under this action. In the paper, which is divided into seven sections, the author study the structure of the map \(\pi\) and of the quotient \((Y,\pi)\). The main result of the paper under review is an adjunction formula (Theorem 6.1).
The paper is concerned with the following problems and results:
the existence of the quotient \(\pi: X \to Y\) and inseparability of \(\pi\) by D. Mumford [Abelian varieties. London: Oxford University Press (1970; Zbl 0223.14022)] and by T. Ekedahl [Publ. Math., Inst. Hautes Étud. Sci. 67, 97–144 (1988; Zbl 0674.14028)];
vector fields and inseparable morphisms of algebraic surfaces by A. N. Rudakov and I. R. Shafarevich [Izv. Akad. Nauk SSSR, Ser. Mat. 40, 1269–1307 (1976; Zbl 0365.14008)];
canonically polarized varieties and schemes by T. Matsusaka [Am. J. Math. 92, 283–292 (1970; Zbl 0195.22802)] and by others;
non-smooth Picard scheme by J.-i. Igusa [Proc. Natl. Acad. Sci. USA 41, 964–967 (1955; Zbl 0067.39102)], by M. Raynaud [Astérisque 64, 87–148 (1979; Zbl 0434.14024)], by C. Liedtke [Math. Z. 259, No. 4, 775–797 (2008; Zbl 1157.14023)] and by others.
Sections 1 and 2 of the paper under review are on the introduction and basic definitions. Section 3 is on existence and basic properties of the quotient, Sections 4 and 5 on quotients by \(\mu_p\) and \(\alpha_p\) actions.
Section 6 deals with adjunction formulas. The author’s method of proof of Theorem 6.1 is as follows:
using properness of \(X\) and properties of the quotient map \(\pi: X \to Y\) he obtains the existance of a dualizing sheaf \(\omega_Y\) on \(Y\);
next he demonstrates that \(Y\) has Gorenstein singularities in codimension 1;
from that and from Serre’s condition \(S_2\) for \(X\) he obtains that \(\omega_X = {\pi}^{*}\cdot \omega_Y \otimes {\pi}^{!} {\mathcal O}_Y\);
next he proves that \(({\pi}^{!} {\mathcal O}_Y)^* = I_{\mathrm{fix}}^{[p-1]}\) and concludes the proof of the theorem.
The last section contains interesting observations on non-smooth Picard scheme of smooth canonically polarized surfaces over algebraically closed fields of characteristics \(p = 2\) and \(p>2\).

14L30 Group actions on varieties or schemes (quotients)
14L15 Group schemes
14J15 Moduli, classification: analytic theory; relations with modular forms
14J50 Automorphisms of surfaces and higher-dimensional varieties
Full Text: DOI
[1] Aramova, A; Avramov, L, Singularities of quotients by vector fields in characteristic \(p>0\), Math. Ann., 273, 629-645, (1986) · Zbl 0566.14001
[2] Bourbaki, N.: Algebra II. Springer, Berlin (2003) · Zbl 1017.12001
[3] Demazure, M., Gabriel, P.: Groupes Algébriques. Masson, Paris (1970) · Zbl 0203.23401
[4] Graham, R., Knuth, D., Patashnik, O.: Concrete Mathematics. Addison-Wesley, Reading (1994) · Zbl 0836.00001
[5] Ekedhal, T, Canonical models of surfaces of general type in positive characteristic, Inst. Hautes Êtudes Sci. Publ. Math. No., 67, 97-144, (1988) · Zbl 0674.14028
[6] Fossum, R.M.: The Divisor Class Group of a Krull domain, vol. 74. Springer, Heidelberg (1973) · Zbl 0256.13001
[7] Hartshorne, R.: Algebraic Geometry. Springer, Berlin (1977) · Zbl 0367.14001
[8] Hartshorne, R.: Generalized divisors on Gorenstein schemes. In: Proceedings of the Conference on Algebraic Geometry and Ring Theory in Honor of Michael Artin, Part III (Antwerp, 1992), vol. 8, pp. 287-339 (1994) · Zbl 0826.14005
[9] Hirokado, M, Singularities of multiplicative p-closed vector fields and global 1-forms on Zariski surfaces, J. Math. Kyoto Univ., 39, 479-487, (1999) · Zbl 0978.14038
[10] Liedtke, C, Uniruled surfaces of general type, Math. Z., 259, 775-797, (2008) · Zbl 1157.14023
[11] Matsumura, H.: Commutative ring theory. Cambridge studies in advanced mathematics, Cambridge University Press, Cambridge (1986) · Zbl 1157.14023
[12] Milne, J.: Étale Cohomology. Princeton University Press, Princeton (1980) · Zbl 0433.14012
[13] Mumford, D.: Abelian Varieties. Oxford University Press, Oxford (1970) · Zbl 0223.14022
[14] Raynaud, M, Specialization du foncteur de Picard, Publ. Math. IHES, 38, 27-76, (1970) · Zbl 0207.51602
[15] Rudakov, AN; Shafarevich, IR, Inseparable morphisms of algebraic surfaces, Izv. Akad. Nauk. SSSR, 40, 1269-1307, (1976) · Zbl 0379.14006
[16] Schröer, S, Kummer surfaces for the self product of the cuspidal rational curve, J. Algebr. Geom., 16, 305-346, (2007) · Zbl 1120.14029
[17] Seidenberg, A, Derivations and integral closure, Pac. J. Math., 16, 167-174, (1966) · Zbl 0133.29202
[18] Tziolas, N.: Automorphisms of Smooth Canonically Polarized Surfaces in Positive Characteristic (preprint). arXiv:1506.08843 · Zbl 1365.14057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.